Alert archive / Wisconsin / Freeze Warnings in 2021
Freeze Warning 6, NWS Green Bay, WI
NWS Green Bay, WI issued this freeze warning at May 28, 2021, 10:23 AM CDT for 9 counties in Wisconsin. It took effect at May 29, 2021, 12:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2021, 10:23 AM CDT (15:23 UTC)
- In effect from
- May 29, 2021, 12:00 AM CDT
- Expired
- May 29, 2021, 6:42 AM CDT
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marathon County, WI, Oneida County, WI, Portage County, WI, Vilas County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 133 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
351 WWUS73 KGRB 281523 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 1023 AM CDT Fri May 28 2021 WIZ005-010>012-018-019-030-035-036-290000- /O.NEW.KGRB.FZ.W.0006.210529T0500Z-210529T1200Z/ Vilas-Oneida-Forest-Florence-Lincoln-Langlade-Marathon-Wood- Portage- Including the cities of Commonwealth, Spread Eagle, Merrill, Marshfield, Plover, Wausau, Rhinelander, Aurora, Antigo, Wisconsin Rapids, Stevens Point, Crandon, Lac Du Flambeau, Eagle River, and Tomahawk 1023 AM CDT Fri May 28 2021 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT SATURDAY... * WHAT...Sub-freezing temperatures of 25 to 30 are expected. * WHERE...Marathon, Portage, Wood, Langlade, Lincoln, Oneida, Vilas, Florence and Forest Counties. * WHEN...From Midnight tonight to 7 AM CDT Saturday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ WIZ013-020-021-031-037>039-045-048-049-073-074-290000- /O.NEW.KGRB.FR.Y.0010.210529T0500Z-210529T1200Z/ Northern Marinette County-Menominee-Northern Oconto County- Shawano-Waupaca-Outagamie-Brown-Waushara-Winnebago-Calumet- Southern Marinette County-Southern Oconto County- Including the cities of Mountain, New London, Keshena, Brillion, Neopit, Harmony, Crivitz, Clintonville, Oshkosh, Appleton, Lakewood, Neenah, Oconto, Little Suamico, Chilton, Townsend, Porterfield, Waupaca, Middle Inlet, Green Bay, Loomis, Pensaukee, High Falls Reservoir, Redgranite, Peshtigo, Menasha, Brookside, Shawano, Sobieski, Niagara, New Holstein, Wautoma, and Wausaukee 1023 AM CDT Fri May 28 2021 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT SATURDAY... * WHAT...Temperatures in the lower to middle 30s will result in frost formation. * WHERE...Portions of central, east central, and northeast Wisconsin. * WHEN...From Midnight tonight to 7 AM CDT Saturday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information, visit us at http://www.weather.gov/GreenBay Kurimski
3 follow-up statements
348 WWUS73 KGRB 282339 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 639 PM CDT Fri May 28 2021 WIZ005-010>012-018-019-030-035-036-291000- /O.CON.KGRB.FZ.W.0006.210529T0500Z-210529T1200Z/ Vilas-Oneida-Forest-Florence-Lincoln-Langlade-Marathon-Wood- Portage- Including the cities of Commonwealth, Spread Eagle, Merrill, Marshfield, Plover, Wausau, Rhinelander, Aurora, Antigo, Wisconsin Rapids, Stevens Point, Crandon, Lac Du Flambeau, Eagle River, and Tomahawk 639 PM CDT Fri May 28 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT SATURDAY... * WHAT...Sub-freezing temperatures of 25 to 30 are expected. * WHERE...Marathon, Portage, Wood, Langlade, Lincoln, Oneida, Vilas, Florence and Forest Counties. * WHEN...From Midnight tonight to 7 AM CDT Saturday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ WIZ013-020-021-031-037>039-045-048-049-073-074-291000- /O.CON.KGRB.FR.Y.0010.210529T0500Z-210529T1200Z/ Northern Marinette County-Menominee-Northern Oconto County- Shawano-Waupaca-Outagamie-Brown-Waushara-Winnebago-Calumet- Southern Marinette County-Southern Oconto County- Including the cities of Mountain, New London, Keshena, Brillion, Neopit, Harmony, Crivitz, Clintonville, Oshkosh, Appleton, Lakewood, Neenah, Oconto, Little Suamico, Chilton, Townsend, Porterfield, Waupaca, Middle Inlet, Green Bay, Loomis, Pensaukee, High Falls Reservoir, Redgranite, Peshtigo, Menasha, Brookside, Shawano, Sobieski, Niagara, New Holstein, Wautoma, and Wausaukee 639 PM CDT Fri May 28 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT SATURDAY... * WHAT...Temperatures in the lower to middle 30s will result in frost formation. * WHERE...Portions of central, east central, and northeast Wisconsin. * WHEN...From Midnight tonight to 7 AM CDT Saturday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information, visit us at http://www.weather.gov/GreenBay Cooley
668 WWUS73 KGRB 290946 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 446 AM CDT Sat May 29 2021 WIZ005-010>012-018-019-030-035-036-291200- /O.CON.KGRB.FZ.W.0006.000000T0000Z-210529T1200Z/ Vilas-Oneida-Forest-Florence-Lincoln-Langlade-Marathon-Wood- Portage- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Merrill, Tomahawk, Antigo, Wausau, Marshfield, Wisconsin Rapids, Stevens Point, and Plover 446 AM CDT Sat May 29 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 24. * WHERE...Vilas, Lincoln, Langlade, Marathon, Wood, Portage, Florence, Forest and Oneida Counties. * WHEN...Until 7 AM CDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ WIZ013-020-021-031-037>039-045-048-049-073-074-291200- /O.CON.KGRB.FR.Y.0010.000000T0000Z-210529T1200Z/ Northern Marinette County-Menominee-Northern Oconto County- Shawano-Waupaca-Outagamie-Brown-Waushara-Winnebago-Calumet- Southern Marinette County-Southern Oconto County- Including the cities of Niagara, Wausaukee, Keshena, Neopit, Mountain, Lakewood, Townsend, Shawano, New London, Waupaca, Clintonville, Appleton, Green Bay, Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 446 AM CDT Sat May 29 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WHAT...Temperatures as low as 31 will result in frost formation. * WHERE...Portions of central, east central and northeast Wisconsin. * WHEN...Until 7 AM CDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
493 WWUS73 KGRB 291142 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 642 AM CDT Sat May 29 2021 WIZ005-010>012-018-019-030-035-036-291245- /O.CAN.KGRB.FZ.W.0006.000000T0000Z-210529T1200Z/ Vilas-Oneida-Forest-Florence-Lincoln-Langlade-Marathon-Wood- Portage- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Merrill, Tomahawk, Antigo, Wausau, Marshfield, Wisconsin Rapids, Stevens Point, and Plover 642 AM CDT Sat May 29 2021 ...FREEZE WARNING IS CANCELLED... Temperatures fell well below freezing last night, but now are above freezing. $$ WIZ013-020-021-031-037>039-045-048-049-073-074-291245- /O.CAN.KGRB.FR.Y.0010.000000T0000Z-210529T1200Z/ Northern Marinette County-Menominee-Northern Oconto County- Shawano-Waupaca-Outagamie-Brown-Waushara-Winnebago-Calumet- Southern Marinette County-Southern Oconto County- Including the cities of Niagara, Wausaukee, Keshena, Neopit, Mountain, Lakewood, Townsend, Shawano, New London, Waupaca, Clintonville, Appleton, Green Bay, Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 642 AM CDT Sat May 29 2021 ...FROST ADVISORY IS CANCELLED... The threat of frost is over for today. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at May 28, 7:02 AM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, May 28, 7:02 AM CDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 702 AM CDT Fri May 28 2021 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Saturday Issued at 405 AM CDT Fri May 28 2021 Scattered light rain across central and east central Wisconsin will end this morning as the upper low exits the southern part of the state. A little snow may mix in across central Wisconsin. Clearing skies are expected during the day as drier air advects in from the 1030 mb surface high centered over Lake Superior. Highs today will be much warmer than yesterday, but still about 15 to 20 degrees below normal for this time of the year. The computer models forecast the surface high to move into Wisconsin tonight, as a sharp upper ridge approaches from Minnesota. Clear skies, diminishing winds and very dry air are all favorable for temperatures to fall quickly tonight. In fact the precipitable water values forecast for tonight are near the all time lows for late May in the last 70 years of record keeping. Lows in the 20s are a good bet west of an Iron Mountain to Wausau line. Further east it will be in the low to mid 30s. Areas near the lake and bay may escape a frost or freeze but the remainder of the area looks likely to receive one. Record low temperatures are likely in a few places. Saturday will still be a bit cooler than normal, but with sunny skies and light winds. Highs should be in the 60s except for 50s near the Lake Michigan shore. .LONG TERM...Saturday Night Through Thursday Issued at 405 AM CDT Fri May 28 2021 Temperatures will run a several degrees below for the latter half of the Memorial Day weekend, then temperatures should run closer to normal for much of next week. For Saturday night, cloud cover across the north will determine how far temperatures drop, and how much frost would form. The best chance for frost would be across far northeast Wisconsin towards Florence, Forest and northern sections of Marinette and Oconto counties. Confidence is low to moderate that enough clouds will make into the area, thus monitor later forecasts to see if low temperatures may need to be adjusted up or down over the next day. For Sunday, high temperatures will be in the 60s to around 70. The normal high for this time of year in the upper 60s to lower 70s away from Lake Michigan. On Memorial Day, an upper level disturbance will drop southeast out of Canada, bringing increasing chances of showers and perhaps a few thunderstorms across the area during the day. The greatest chances of showers and storms will be across north-central into far northeast Wisconsin. There is some uncertainty in the coverage of rain across east-central Wisconsin as the ECMWF is a tad bit slower. Tuesday should be a tranquil day while there chances of showers and a few storms Wednesday and Thursday as weak upper level disturbances move through the mean flow. Temperatures should be at or slightly above normal by the end of the work week. && .AVIATION...for 12Z TAF Issuance Issued at 701 AM CDT Fri May 28 2021 Light rain and snow will end in central Wisconsin this morning, with clearing skies from north to south this afternoon. Frost is possible on aircraft parked outside late tonight. Clear skies, light winds and excellent visibility are expected Saturday. && .GRB WATCHES/WARNINGS/ADVISORIES... Beach Hazards Statement through late tonight for WIZ022-040-050. && SHORT TERM.....RDM LONG TERM......Eckberg AVIATION.......RDM
Hazardous weather outlook, May 28, 3:14 AM CDT, 7 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 314 AM CDT Fri May 28 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-290815- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 314 AM CDT Fri May 28 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Gusty northeast winds and large waves are expected to cause hazardous swimming conditions at Lake Michigan beaches through this evening. Unseasonably cold air will produce a frost or freezing temperatures away from the lake and bay late tonight. Sub freezing temperatures are expected roughly west of a Crivitz to Keshena to Wautoma line. Lows in the middle to upper 30s are likely further east. You might want to consider protecting vegetation or outdoor equipment that could be damaged by a frost or freeze. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Patchy frost is possible in far northeast Wisconsin late Saturday night into early Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-290815- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 314 AM CDT Fri May 28 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Conditions hazardous to small craft will continue today on the lake and bay due to gusty northeast winds and large waves. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability of widespread hazardous weather is low. RDM/Eckberg
In the hours before
Special weather statement, May 28, 5:50 AM CDT, 4 hours 33 minutes before
Special Weather Statement National Weather Service Green Bay WI 550 AM CDT Fri May 28 2021 WIZ030-035-036-281230- Marathon-Wood-Portage- 550 AM CDT Fri May 28 2021 ...LATE SEASON SNOW ACROSS PART OF CENTRAL WISCONSIN... A nearly stationary band of wet snow was across the far southern part of Marathon county and the far northern parts of Wood and Portage counties. Temperatures are a little above freezing, so any light snow accumulation will be on the grass. It should dissipate or change to light rain by 8am. RDM
Local storm report, May 28, 8:08 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
808 AM CDT FRI MAY 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 AM SNOW MARSHFIELD 44.66N 90.16W
05/28/2021 M0.2 INCH WOOD WI TRAINED SPOTTER
&&
AKThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 10:23 AM CDT | Frost Advisory | GRB | Brown, Calumet, Marinette, Menominee, Oconto, Outagamie and 4 more | 20 hr |
Nearby
Freeze Warnings in Wisconsin, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.